Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 16, NWS Duluth, MN

July 1, 2000Bayfield County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jul 1, 2000, 9:10 PM CDT for Bayfield County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2000, 9:10 PM CDT (02:10 UTC)
Expired
Jul 1, 2000, 10:15 PM CDT
In force
65 min
Issued by
NWS Duluth, MN
Area
Whole counties

County Bayfield County, WI

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2000-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2000-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WUUS53 KDLH 020211
SVRDLH
WIC007-020315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
910 PM CDT SAT JUL 1 2000

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BAYFIELD COUNTY IN WISCONSIN

* UNTIL 1015 PM CDT

* AT 910 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH
  LARGE HAIL 6 MILES NORTHWEST OF PORT WING...OR ABOUT 29 MILES EAST
  OF SUPERIOR...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORT WING AROUND 915 PM CDT
  HERBSTER AROUND 920 PM CDT
  MOQUAH AROUND 940 PM CDT
  WASHBURN AROUND 950 PM CDT

THIS IS A DANGEROUS STORM WITH DAMAGING HAIL OVER ONE INCH...STAY
INDOORS AWAY FROM WINDOWS.

$$

SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:30 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jul 1, 3:30 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
330 PM CDT SAT JUL 1 2000

MAIN FCST PROBLEMS ARE CHANCE OF SVR STORMS TNGT...AND ENDING/CHANCE
OF PRECIP TOMORROW. LEANED MORE TOWARD ETA FOR THIS PACKAGE WITH ITS
HANDLING OF VORT MAX NEAR MN/CANADA BORDER AND MORE CENTRALIZED
LOCATION OF MCS PATH TONIGHT AND INTO SUNDAY.

CWA BEING CLIPPED BY PVA FROM VORT PASSING JUST NORTH OF CANADIAN
BORDER. FAST MOVING STORMS HAVING A HARD TIME FIRING UP MUCH EVEN
WITH THE -6 TO -10 LIS SHOWING UP ON MSAS. BEST LIFT WITH THIS
FEATURE GRADUALLY MOVES OFF EARLY THIS EVENING...BUT WE STILL HAVE
SFC FRONT AND INSTABILITY TO GIVE US A SHOT FOR MORE STORMS. MOISTURE
POOLING ALONG FRONT WITH SOME LOW 70 DEW POINTS WORKING INTO CWA
ALONG FRONT. ALSO LAKE BREEZE HAS DEVELOPED INLAND OF NORTHERN
SECTION OF THE NORTH SHORE. THIS TOO TO INCREASE THE CHANCES FOR
STORMS...SOME SEVERE. FRONT SAGS SOUTH ACROSS CWA TONIGHT...SHIFTING
THE THUNDERSTORM CHANCES INTO SOUTHERN SECTIONS. MODELS PICKING UP ON
MCS DEVELOPMENT IN THE DAKOTAS WITH STRONGER SHORTWAVE. THIS TO MOVE
EAST ALONG FRONT AND ACROSS SOUTHERN SECTIONS LATER TONIGHT AND
SUNDAY MORNING. NVA THEN FOLLOWS SUNDAY AFTERNOON...SO IMPROVING
CONDITIONS ACROSS SOUTHWEST CWA TOMORROW AFTERNOON...BUT LEFT NW WI
MOSTLY CLOUDY WITH CONTINUING CHANCE OF SHOWERS AND SOME STORMS.
HIGH PRESSURE NOSING IN ACROSS NORTHERN SECTIONS...COMBINED WITH
SUBSIDENCE...WILL BRING RESULT IN MOST SUNSHINE THERE.

GUIDANCE TEMPS PRETTY CLOSE AND FAIRLY REASONABLE.

.DLH...NONE.

TAP

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.